Earlier this month the CQC published their annual report on the safe management of controlled drugs.

One of the common causes of concern in adult social care settings was around the use of transdermal patches 

(such as Fentanyl and Buprenorphine).

They found that patches were not always rotated, and this can cause skin damage.

Furthermore, they were not always checked to make sure that they were still in place.

This could place service users at risk of pain due to their pain relief patch falling off. 

 

 

 

 

 

 

An excerpt from The safer management of controlled drugs: Annual update 2021 (Published July 2022):

Two of the most common controlled drug issues we still see in adult social care settings relate to using transdermal patches. 

We sometimes find that transdermal patches are not rotated to prevent skin damage and checked regularly to ensure they are still in place and old patches removed...

View the full report.

 

Promoting safer medication management

AutumnCare's Medicate software has safeguards in place to ensure that:

A) Patch sites are rotated, and,

B) That daily checks are carried out and recorded so that there is no risk of a person not receiving their pain relief